EconPapers    
Economics at your fingertips  
 

Regression-based estimation of dynamic asset pricing models

Tobias Adrian, Richard Crump and Emanuel Moench

Journal of Financial Economics, 2015, vol. 118, issue 2, 211-244

Abstract: We propose regression-based estimators for beta representations of dynamic asset pricing models with an affine pricing kernel specification. We allow for state variables that are cross-sectional pricing factors, forecasting variables for the price of risk, and factors that are both. The estimators explicitly allow for time-varying prices of risk, time-varying betas, and serially dependent pricing factors. Our approach nests the Fama-MacBeth two-pass estimator as a special case. We provide asymptotic multistage standard errors necessary to conduct inference for asset pricing tests. We illustrate our new estimators in an application to the joint pricing of stocks and bonds. The application features strongly time-varying, highly significant prices of risk that are found to be quantitatively more important than time-varying betas in reducing pricing errors.

Keywords: Dynamic asset pricing; Fama-MacBeth regressions; Time-varying betas; Generalized method of moments; Minimum distance estimation; Reduced rank regression (search for similar items in EconPapers)
JEL-codes: C58 G10 G12 (search for similar items in EconPapers)
Date: 2015
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (34)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304405X15001397
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Regression Based Estimation of Dynamic Asset Pricing Models (2015) Downloads
Working Paper: Regression-based estimation of dynamic asset pricing models (2011) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jfinec:v:118:y:2015:i:2:p:211-244

DOI: 10.1016/j.jfineco.2015.07.004

Access Statistics for this article

Journal of Financial Economics is currently edited by G. William Schwert

More articles in Journal of Financial Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-27
Handle: RePEc:eee:jfinec:v:118:y:2015:i:2:p:211-244